Depression?

I had my transplant four years ago and I've been takingPrednisone for 8 years. For the last 2 years I've been Pretty depressed and up and downs with moods. My doctor said it can beA side effect of medications has anyone had a problem like this?

You need to be a member of TransplantFriends.com to add comments!

Join TransplantFriends.com

Email me when people reply –

Replies

  • I take 5 mg am and pm at 9 moths out from dbl lung tx. I definitely have depression and moodiness. Wish I could get off this stuff. I have been to psychiatrist but ssri's don't work for me. I also have generalized anxiety disorder.

  • Audrina, sorry to hear about the depression bouts.  I've been taking prednisone since my transplant just over 5 years ago and I have not noticed any depression, even thou I expected it to show up.  Of course I had a heart transplant and you had kidney, so there is some difference in the recovery process.  My 1st thought is how much prednisone are you taking.  I take 5mg each morning.  Perhaps your dosage is too high for you.  It's worth asking your Dr.  Another difference between us is I'm a guy and you are not.  I'm also much older than you.  Being young with a transplant could pose different issues that I do not see at my age.  Being a woman could also introduce different issues that I don't face.  Are there other events in your life that could be affecting your moods?  I wish I had an answer for you, but the best thing is that you recognize the depression and are seeking a solution.  Keep looking and it will arrive!  Good luck!

    • I started on 80 but I've been 5mg in the morning as well
      For the last 7 years. I can't think of anything else except maybe
      Trying to get my own health insurance. Thank you they have me on an 
      Anti depressant right now.

      Walter J. Blacha said:

      Audrina, sorry to hear about the depression bouts.  I've been taking prednisone since my transplant just over 5 years ago and I have not noticed any depression, even thou I expected it to show up.  Of course I had a heart transplant and you had kidney, so there is some difference in the recovery process.  My 1st thought is how much prednisone are you taking.  I take 5mg each morning.  Perhaps your dosage is too high for you.  It's worth asking your Dr.  Another difference between us is I'm a guy and you are not.  I'm also much older than you.  Being young with a transplant could pose different issues that I do not see at my age.  Being a woman could also introduce different issues that I don't face.  Are there other events in your life that could be affecting your moods?  I wish I had an answer for you, but the best thing is that you recognize the depression and are seeking a solution.  Keep looking and it will arrive!  Good luck!

This reply was deleted.

Facebook & instagram

TransplantBuddies & Friends Facebook Group

TransplantBuddies & Friends

Transplant Stories

Members Stories

Twitter

COTA

Lung Transplant Foundation

Cystic Fibrosis.com

        Organ Donation Surprising Facts

Latest Activity

Kevin replied to Wendy Grosso's discussion Rapamune/Sirolimus mouth sores
Saturday
Kevin replied to Wendy Grosso's discussion Rapamune/Sirolimus mouth sores via Latest Activity on TransplantFriends.com
Saturday
Shewchuk, Gerry is now a member of TransplantFriends.com
Saturday
Shewchuk, Gerry is now a member of TransplantFriends.com via Latest Activity on TransplantFriends.com
Saturday
More…

Planetary Biosciences for Cystic Fibrosis

Please Donate for CF Patients